| Model Number |
007837 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that sometime post ptfe felt implant, the patient allegedly experienced repeated pain and infection and was hospitalized multiple times.It was further reported that two and a half years post implant, the ptfe felt was removed from the patient.Reportedly, the patient is asymptotic post the removal.
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the felt.Based upon the available information, the definitive root cause for the reported event is unknown.Labeling review:the current ifu (instructions for use) state: indications for use: ¿ bard ptfe and polyester surgical felts are used in various applications for general, vascular and cardiac surgery.They are most commonly used as a patch, a buttress for sutures, and as a material for replacement of segments of the ventricular myocardium after resection.¿ bard ptfe felt pledgets are used as buttresses under sutures when there is a possibility of sutures tearing through tissue.These pledgets are used in various surgical suturing procedures, such as vascular closure, septal repair, myocardial closure, hepatic repair and valvular suturing.¿ bard ptfe and polyester surgical tapes are indicated for the purposes of tissue approximation, retraction, and as a temporary or permanent ligature.Warnings: when used as a permanent ligature, care should be taken with surgical tapes to insure that the knots are secure.Precautions: 1.Sterile, unless the package is opened or damaged.Single use only.2.These products are sterilized by ethylene oxide.Do not resterilize.3.Care should be taken when clamping surgical tapes to avoid damage to the braided material.Only atraumatic instruments should be used.4.Taper point, noncutting needles are recommended when surgical tapes are used as an implant material so the fibers will not be cut during suturing.5.Avoid excessive manipulation of the felt surface prior to use.6.To assure that felt fibers are cleanly cut and not pulled apart, it is important to use a sharp cutting device or scissors with sharp blades when cutting felt in to smaller pieces.Potential complications: potential complications that may occur with the use of these products or with any vascular implant procedure include infection and tissue erosion.
Event or Problem Description
It was reported that sometime post ptfe felt implant, the patient allegedly experienced repeated pain and infection and was hospitalized multiple times.It was further reported that two and a half years post implant, the ptfe felt was removed from the patient.Reportedly, the patient was asymptomatic post procedure.